Alert archive / Puerto Rico / Special Weather Statements in 2016

Special Weather Statement, NWS JSJ

June 16, 2016

NWS JSJ issued this special weather statement at Jun 16, 2016, 3:07 PM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2016, 3:07 PM CDT (20:07 UTC)
Expired
Jun 16, 2016, 4:00 PM CDT
In force
53 min
Issued by
NWS JSJ

The radar

The San Juan radar (TJUA), 113 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

809 
WWCA82 TJSJ 162007
SPSSJU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
407 PM AST THU JUN 16 2016

PRZ009>011-162100-
SOUTHWEST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
407 PM AST THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN GERMAN...
ANASCO...MARICAO...LAS MARIAS...CABO ROJO...HORMIGUEROS AND MAYAGUEZ
MUNICIPALITIES...

AT 405 PM AST...A STRONG THUNDERSTORM WAS LOCATED OVER
HORMIGUEROS... MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND
PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1827 6705 1814 6702 1813 6717 1814 6718
      1813 6718 1813 6719 1815 6718 1817 6718
      1820 6715 1821 6715 1823 6717 1824 6717
      1827 6719
TIME...MOT...LOC 2005Z 083DEG 15KT 1818 6712 

$$

FC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:58 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 16, 12:58 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
158 PM AST THU JUN 16 2016

.SYNOPSIS...Surface high pressure across the northeastern Atlantic
will continue to promote an East to E-SE wind for the next several
days. Upper low to the west of the local area will remain nearly
stationary for the next several days, however the presence of
Saharan dust and relatively dry air is expected to limit the
shower development over the local islands. Tropical wave to bring
an increase in moisture and instability on Sunday. Saharan dust
concentrations will gradually decrease tonight and Friday.

&&

.DISCUSSION...High clouds have moved into the local area, mainly
over Puerto Rico today. The local effects in Puerto Rico have
caused some low level cloudiness to develop across the interior
portions of PR while some clouds are currently starting to develop
in the early afternoon hours. The rest of the outlying islands
have some clouds streaming off them. There has been no showers
detected across over the local islands. The Saharan dust is still
over the local area, causing haze. The warm temperatures and local
effects may help in the development of showers and thunderstorms
across the western portions of PR with only a slight chance of
showers elsewhere.

The overall pattern is not expected to change much until Sunday.
We have a weak upper low to the west of the forecast area but we
are in the subsident side of the low, plus there is limited
moisture. This means that any showers or thunderstorms that
develop is expected to be in a limited area, mainly across western
PR, fair weather elsewhere.

Tropical wave is expected to move in on Sunday, which will cause a
slight increase in moisture and instability. This means that there
is an increased chance of showers and thunderstorms on Sunday,
however there is the possibility of Saharan dust over the area.
Lingering moisture is expected through Monday. Drier air to move
in once again on Tuesday.

&&

.AVIATION...VFR conditions will prevail across all terminals during
the next 24 hours. Saharan Dust will continue to diminish across the
flying area through Friday. Low level winds expected to continue
from the east-southeast at 10 to 15 knots.

&&

.MARINE...Seas of 2 to 4 feet and winds of 10 to 15 knots are
expected through the local waters. Portions of the nearshore
Atlantic waters may experience winds of up to 20 knots on Friday
and Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  91  79  90 /  30  20  40  30
STT  77  89  79  89 /  50  20  30  20

&&

.SJU Watches/Warnings/Advisories...
PR...None.
VI...None.
AM...None.
&&

05/25
Hazardous weather outlook, Jun 16, 5:07 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
607 AM AST THU JUN 16 2016

AMZ710>745-PRZ001>013-162215-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
607 AM AST THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

.THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY
RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF
THE INTERIOR AND WESTERN PUERTO RICO.

.FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM
FLOODING.

.WIND...SUSTAINED WINDS AROUND 25 MPH EXPECTED ACROSS PORTIONS OF
THE COASTAL WATERS OF NORTHERN PR THIS AFTERNOON.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR
SOME BEACHES OF PR.

.HEAT...THE PERSISTENT SOUTHEASTERLY TRADE WINDS MAY RESULT IN
ABOVE NORMAL HIGH TEMPERATURES WITH HEAT INDEX BETWEEN 102-107
DEGREES ALONG PORTIONS OF THE NORTH AND SOUTH COAST OF PUERTO
RICO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AT LEAST THROUGH FRIDAY HIGH TEMPERATURES MAY CONTINUE TO REACH
THE LOW 90S ALONG PORTIONS OF NORTHERN PUERTO RICO.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED.

AMZ715-725-VIZ001-002-162215-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
607 AM AST THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

.THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY
RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF
THE WEST END OF ST. CROIX.

.HEAT...SOUTHEASTERLY TRADE WINDS WILL RESULT IN ABOVE NORMAL
TEMPERATURE/HEAT INDEX ACROSS SOME SECTIONS OF THE NORTHERN U.S.
VIRGIN ISLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 16, 3:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
407 PM AST THU JUN 16 2016

PRZ009>011-162100-
SOUTHWEST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
407 PM AST THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN GERMAN...
ANASCO...MARICAO...LAS MARIAS...CABO ROJO...HORMIGUEROS AND MAYAGUEZ
MUNICIPALITIES...

AT 405 PM AST...A STRONG THUNDERSTORM WAS LOCATED OVER
HORMIGUEROS... MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND
PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1827 6705 1814 6702 1813 6717 1814 6718
      1813 6718 1813 6719 1815 6718 1817 6718
      1820 6715 1821 6715 1823 6717 1824 6717
      1827 6719
TIME...MOT...LOC 2005Z 083DEG 15KT 1818 6712

FC

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:19 PM CDTAreal Flood AdvisoryJSJ3 hr
Jun 16, 3:14 PM CDTSpecial Marine WarningJSJ61 min

Nearby

Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.